Is it possible to overdose on Carisoprodol?

Carisoprodol is a highly effective medication which is very often used in the treatment of muscle injuries such as spasms, sprains or strains. Most of the professional athletes use it as well to ease and speed up the time of the recovery. Carisoprodol is a very safe medication as well. It has been approved by FDA (Food and Drug Administration) and thus the most popular drug among muscle relaxants. However, just like with any other medication, you can overdose on Carisoprodol as well. Thus it is very important for you to know what the symptoms of an overdose are and how it is treated.

The symptoms can vary depending on your health, your metabolism and the amount of the drug that you have taken. Some of the most common symptoms are heavy breathing, seizures, decrease of blood pressure, hallucinations or delirium, uncontrollable eye movements, uncontrollable contractions of the muscles, widened pupils, blurred vision, rigidity, unexplained euphoria, troubles with muscle coordination, or headaches. Some serious outcomes of an overdose have also been reported and these were coma and loss of life. Taking the drug with alcohol or some other medication will increase the risk of the severe symptoms of an overdose.

As far as the treatment of an overdose is concerned, it will also vary depending on the amount that you have taken in and on the symptoms that occur. If the overdose happened recently, then it may be treated with some medicines, or the healthcare providers will “pump the stomach” by placing a tube in your stomach so as to pump out the contents of it and thus stop further absorption of the drug. Another possible treatment is called supporting care which means that you are monitored for the symptoms and then the symptoms are treated. These treatments may include fluids through an intravenous line (IV), some medications that will control seizures or some other symptoms, a close monitoring of your breathing and some other treatment may also be involved, depending on the occurring symptoms.

In order to avoid all these very unpleasant and dangerous situations, you should closely follow the prescription from your doctor and never adjust the dosages on your own. You should also never take double or more than allowed. However, if you, by any chance, do take a higher dosage, and experience some of the overdose symptoms, immediately seek medical help.

To sum up, overdose on Carisoprodol is possible, just like with any other medication, when you take more than you should. It is very important to be aware of the previously mentioned symptoms and to be careful that you follow the exact prescription from your doctor when taking your dosage. An overdose can also have a fatal outcome when the drug is taken with alcohol or other drugs. In order for the treatment to be as effective as possible, seek immediate medical help as soon as you notice any overdose symptoms. However, follow your prescription and none of this will happen.